Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 439, NWS Norman, OK

June 14, 2001Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2001, 5:44 PM CDT for Love County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 5:44 PM CDT (22:44 UTC)
Expired
Jun 14, 2001, 6:15 PM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Love County, OK

The radar

The Norman radar (KTLX), 153 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2858 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 142244
SVROKC
OKC085-142315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOVE COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 615 PM CDT

* AT 544 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 
  OVER MARIETTA...MOVING EAST AT 35 TO 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BURNEYVILLE...MARIETTA...OVERBROOK
  AND THACKERVILLE

WIND GUSTS UP TO 65 MPH ARE LIKELY AND HAIL UP TO THE SIZE OF DIMES 
IS POSSIBLE WITH THIS SEVERE THUNDERSTORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3407 9727 3390 9731 3374 9712 3391 9699
          3406 9699
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:17 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 14, 3:17 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT THU JUN 14 2001

COLD FRONT/SURFACE BOUNDARY CURRENTLY RUNS FROM CHANDLER SOUTHWEST
TO NEAR WICHITA FALLS.  EXPECT THUNDERSTORMS TO INTENSIFY AS THEY MOVE
FARTHER EAST INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA LATER THIS
AFTERNOON AND EVENING WHERE TEMPERATURES HAVE WARMED INTO THE UPPER
80S AND LOWER 90S.  REFER TO SWODY1 AND MCDS ON MORE DETAILS OF SEVERE
WEATHER POTENTIAL.  12Z ETA-KF HAS DONE FAIRLY NICE JOB ON SPATIAL
AND TEMPORAL ASPECTS OF CONVECTION TODAY.  EXPECT AS MAIN TROUGH AND
SHORTWAVE PUSH OUT THAT BROKEN LINE OF STORMS WILL CONTINUE TO
FILL.  THINK THAT STORMS SHOULD MOVE FAST ENOUGH EAST THAT TRAINING
AND POTENTIAL FLOODING SHOULD BE LOW.  FFG ACROSS SOUTH CENTRAL AND
SOUTHEAST ARE ROUGHLY 3-4 INCHES IN A 3 HOUR PERIOD.  WITH COOLER
AND DRIER AIR MASS IN PLACE TONIGHT...ESPECIALLY ACROSS THE WESTERN
COUNTIES TEMPERATURES WILL COOL DOWN NICELY.  WILL GENERALLY GO WITH
OR SLIGHTLY BELOW GUIDANCE FOR LOWS TONIGHT.  CONVECTION ALONG FRONT
TONIGHT SHOULD PUSH SURFACE BOUNDARY EAST AND SOUTH OF FA SO WILL
GO WITH A DRY FORECAST FOR FRIDAY.  FULL SUN AND DRIER AIRMASS SHOULD
ALLOW FOR TEMPERATURES TO WARM TO NEAR GUIDANCE NUMBERS FOR FRIDAY.

IN EXTENDED FORECAST...MODELS FAIRLY CONSISTENT IN BUILDING UPPER
RIDGE OVER AREA FOR THE WEEKEND.  FAST MOVING WAVE IN ZONAL FLOW TO
OUR NORTH WILL HELP PUSH ANOTHER FRONTAL BOUNDARY TOWARD THE NORTHERN
PART OF CWA SATURDAY BUT SHOULD REMAIN ACROSS KANSAS.  REST OF WEEKEND
INTO MIDDLE PART OF NEXT WEEK SHOULD REMAIN WARM TO HOT AND DRY.  MRF
SHOWS ANOTHER FRONT APPROACHING AREA AROUND THURSDAY SO MIGHT ADD IN
SOME SLIGHT POPS TO ACCOUNT FOR THIS.

FCSTID = 6

OKC   60  87  65  89 /  40   0   0  10
HBR   55  88  64  91 /   0   0   0   0
SPS   60  88  64  91 /  20   0   0   0
GAG   49  88  61  90 /   0   0   0  10
PNC   59  86  65  90 /  20   0   0  10
DUA   64  85  67  88 /  80  10   0  10

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 14, 2:46 PM CDT, 2 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT THU JUN 14 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0206 PM    WICHITA FALLS             TX   .88 INCH HAIL
06/14/01   WICHITA                        REPORTED BY AMATEUR
                                          RADIO OPERATOR ON THE
                                          SOUTH SIDE OF THE CITY

0235 PM    JOLLY                     TX   .75 INCH HAIL
06/14/01   CLAY                           AMATEUR RADIO REPORT

0245 PM    PIEDMONT                  OK   1.00 INCH HAIL
06/14/01   CANADIAN                       REPORTED BY PIEDMONT PD

0245 PM    PIEDMONT                  OK   1.25 INCH HAIL
06/14/01   CANADIAN                       HAIL COVERING THE GROUND
                                          REPORTED BY LOCAL MEDIA

0245 PM    PIEDMONT                  OK   1.75 INCH HAIL
06/14/01   CANADIAN                       RELAYED BY OKLAHOMA
                                          COUNTY EOC

KT
Y
Local storm report, Jun 14, 3:16 PM CDT, 2 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT THU JUN 14 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    3 NW SUGDEN               OK   1.75 INCH HAIL
06/14/01   JEFFERSON                      REPORTED BY COUNTY
                                          EOC

KT
Local storm report, Jun 14, 3:50 PM CDT, 1 hour 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT THU JUN 14 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    10 E WAURIKA              OK   .75 INCH HAIL
06/14/01   JEFFERSON                      PUBLIC REPORT

KT
Local storm report, Jun 14, 3:57 PM CDT, 1 hour 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
357 PM CDT THU JUN 14 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    JOUY                       TX   .75 INCH HAIL
06/14/01   CLAY                           AMATEUR RADIO REPORT

KT
Local storm report, Jun 14, 4:35 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT THU JUN 14 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0434 PM    3 WNW WILSON              OK   .75 INCH HAIL
06/14/01   CARTER                         PUBLIC REPORT

KT
Local storm report, Jun 14, 5:10 PM CDT, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT THU JUN 14 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0509 PM    DO&UGHERTY                 OK   .88 INCH HAIL
06/14/01   MURRAY                         PUBLIC REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:57 PM CDTSevere Thunderstorm WarningOUNJackson48 min
Jun 14, 9:37 AM CDTSevere Thunderstorm WarningOUNKingfisher23 min
Jun 14, 11:20 AM CDTSevere Thunderstorm WarningOUNKay40 min
Jun 14, 12:25 PM CDTSevere Thunderstorm WarningOUNComanche65 min
Jun 14, 12:45 PM CDTSevere Thunderstorm WarningOUNCotton45 min
Jun 14, 1:28 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens62 min
Jun 14, 2:07 PM CDTSevere Thunderstorm WarningOUNCanadian38 min
Jun 14, 2:27 PM CDTSevere Thunderstorm WarningOUNJefferson63 min
Jun 14, 2:47 PM CDTSevere Thunderstorm WarningOUNLogan43 min
Jun 14, 2:52 PM CDTSevere Thunderstorm WarningOUNStephens38 min
Jun 14, 3:26 PM CDTSevere Thunderstorm WarningOUNJefferson49 min
Jun 14, 4:13 PM CDTSevere Thunderstorm WarningOUNCarter, Love62 min
Jun 14, 4:57 PM CDTSevere Thunderstorm WarningOUNMurray33 min
Jun 14, 5:22 PM CDTSevere Thunderstorm WarningOUNJohnston38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.